dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Fri Jun 28 14:52:42 EDT 2013

was placed on Mint-Metformine 500mg ,Wednesday started them @supper and had 1 @breakfast, nausia and diarraha cld not eat breakfast,
Asked By: jatdnw  
Category: Type 2

Background Info Hide
My Dr.said we cld try watching carefully for the next 4 mths no sweets., Carbs are what I dont understand and I dont know how to watch them,I do know I shd be on this med I trust my Dr.but I really did fill very ill.I thought I was watching my diet but sugar went to 6.5. I exercise (JOG)(WALK)and skip with rope)tredmill if weather is not good.(Type 2)
Diabetes Profile Hide
n/a
Expert Answers (1)
2014-05-21 09:00:53.0

Metformin can cause side effects such as those you describe, especially at the beginning of therapy. Oftentimes, these side effects lessen or go away over time. If you cannot tolerate the metfomin and eating becomes difficult, your health care team may choose to alter the dose or choose a different path of therapy. Hang in there !! I would also suggest a visit with a Registered Dietician if you have not seen one yet. Generally white bread,white rice, concentrated sweets and white potatoes can have a big effect on blood sugars. I often have patients begin here to eliminate or reduce these white carbs from their diet. This is obviously very simplistic and a lot of planning goes into a good healthy diet. You are doing very well, so hang in there, good job with exercise. Listen to your own health care team and stay well, my friend!!
Answered By: susan sloane
Accreditations: B.S.,Rph.,C.D.E.,Nutritionist
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What is your main creative outlet for dealing with diabetes?